Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 37, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 20, 2016, 7:45 PM CDT for 4 counties in Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2016, 7:45 PM CDT (00:45 UTC)
- Expired
- Apr 20, 2016, 8:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Armstrong County, TX, Carson County, TX, Donley County, TX, Gray County, TX
The radar
The Amarillo radar (KAMA), 60 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 7:45 PM CDT | HAIL 1 | 7 S Panhandle, TX | STORM CHASER REPORTS QUARTER SIZE HAIL 3 MILES NW OF CONWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
The text
As transmitted.
184
WUUS54 KAMA 210045
SVRAMA
TXC011-065-129-179-210145-
/O.NEW.KAMA.SV.W.0037.160421T0045Z-160421T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
745 PM CDT WED APR 20 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHERN CARSON COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHERN GRAY COUNTY IN THE PANHANDLE OF TEXAS...
NORTHERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 845 PM CDT
* AT 744 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF WHITE DEER TO 5 MILES SOUTH OF
PANHANDLE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED. SIMILAR STORMS TODAY HAVE PRODUCED
AN INCH TO AN INCH AND A QUARTER SIZED HAIL.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MCLEAN...GROOM...HOWARDWICK...LAKE MCCLELLAN...ALANREED AND GREENBELT
LAKE.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 94 AND 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3527 10153 3542 10112 3521 10054 3515 10054
3496 10102
TIME...MOT...LOC 0044Z 299DEG 29KT 3536 10113 3527 10139
HAIL...1.25IN
WIND...<50MPH
$$
BIEDA3 follow-up statements
055
WWUS54 KAMA 210112
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
812 PM CDT WED APR 20 2016
TXC011-065-129-179-210145-
/O.CON.KAMA.SV.W.0037.000000T0000Z-160421T0145Z/
ARMSTRONG TX-CARSON TX-GRAY TX-DONLEY TX-
812 PM CDT WED APR 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN ARMSTRONG...SOUTHEASTERN CARSON...SOUTHWESTERN GRAY
AND NORTHWESTERN DONLEY COUNTIES...
AT 811 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF
GROOM...OR 11 MILES EAST OF CLAUDE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
GROOM...HOWARDWICK...LAKE MCCLELLAN AND GREENBELT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3517 10136 3530 10124 3519 10073 3506 10078
3498 10096 3498 10097 3505 10117 3508 10122
TIME...MOT...LOC 0111Z 287DEG 23KT 3516 10116
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
BIEDA596
WWUS54 KAMA 210129
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
829 PM CDT WED APR 20 2016
TXC011-065-129-179-210145-
/O.CON.KAMA.SV.W.0037.000000T0000Z-160421T0145Z/
ARMSTRONG TX-CARSON TX-GRAY TX-DONLEY TX-
829 PM CDT WED APR 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN ARMSTRONG...SOUTHEASTERN CARSON...SOUTHWESTERN GRAY
AND NORTHWESTERN DONLEY COUNTIES...
AT 829 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF
HOWARDWICK...OR 12 MILES NORTHWEST OF CLARENDON...MOVING SOUTHEAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
GROOM...HOWARDWICK...LAKE MCCLELLAN AND GREENBELT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3515 10121 3527 10113 3519 10073 3506 10078
3498 10096 3498 10097 3505 10117 3508 10122
TIME...MOT...LOC 0129Z 299DEG 29KT 3509 10100
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BIEDA346
WWUS54 KAMA 210143
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
843 PM CDT WED APR 20 2016
TXC011-065-129-179-210152-
/O.EXP.KAMA.SV.W.0037.000000T0000Z-160421T0145Z/
ARMSTRONG TX-CARSON TX-GRAY TX-DONLEY TX-
843 PM CDT WED APR 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ARMSTRONG...
SOUTHEASTERN CARSON...SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY
COUNTIES WILL EXPIRE AT 845 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS HAD A NEW WARNING ISSUED
ON IT. THEREFORE...THIS WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
CENTRAL TEXAS.
LAT...LON 3515 10121 3527 10113 3519 10073 3506 10078
3498 10096 3498 10097 3505 10117 3508 10122
TIME...MOT...LOC 0142Z 299DEG 29KT 3509 10100
$$
BIEDAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:22 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 20, 6:22 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 622 PM CDT WED APR 20 2016 .AVIATION... 00Z ISSUANCE...CURRENTLY VFR AT ALL SITES. KAMA SHOULD BE SEEING RAIN AND VICINITY SHOWERS IN THE NEXT HOUR PASS THROUGH. KDHT WILL SEE LIGHT RAIN CHANCES OVER THE NEXT COUPLE HOURS. KGUY SHOULD BE DONE WITH RAIN FOR THE NIGHT. WINDS DO NOT APPEAR TO BE TOO ERRATIC WITHIN THESE STORMS. WINDS WILL BE SWINGING TO THE NORTH AND SKIES WILL CLEAR OUT BEHIND THE STORMS. KAMA HAS A DECENT CHANCE TO SEE SOME FOG DEVELOPMENT FROM 08Z TO 16Z. FOR NOW HAVE GONE WITH 5SM BUT COULD SEE VSBY DROP BELOW THAT. BEAT && .PREV DISCUSSION... /ISSUED 334 PM CDT WED APR 20 2016/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT THE MESOSCALE UPDATE ISSUED EARLIER TODAY (AND SEEN AT THE BOTTOM OF THIS DISCUSSION) STILL HOLDS FOR THIS AFTERNOON/EVENING. AFTER THE STORMS CLEAR LATE THIS EVENING, WE COULD SEE A BIT OF FOG DEVELOP IN SATURATED UPSLOPE FLOW IN THE SE TX PANHANDLE, LIKELY MOST PREVALENT IN PLACES THAT IT RAINS THIS EVENING. ANY PATCHY FOG SHOULD CLEAR SHORTLY AFTER DAYBREAK THURSDAY. THURSDAY AND FRIDAY WILL BE BEAUTIFUL DAYS WITH CLEAR SKIES, RELATIVELY LIGHT WINDS AND PLEASANT TEMPERATURES MAINLY IN THE 70S. SIMPSON/LORENZEN LONG TERM...SATURDAY THROUGH TUESDAY NIGHT... AN UPPER LOW WILL BE MOVING ACROSS THE GREAT BASIN TO START THE FORECAST PERIOD WITH SOME DIFFERENCES WITH EITHER A WEAK SHORT WAVE OR CLOSED LOW DOWN IN MEXICO LINKING UP WITH THE SYSTEM. MODEL GUIDANCE IS SHOWING DISCREPANCIES ABOUT HOW THE NORTHERN UPPER LOW WILL PHASE WITH THE SYSTEM IN MEXICO...WITH THE ECMWF SHOWING THE BEST POTENTIAL FOR PRECIPITATION CHANCES WHILE THE GFS KEEPS THE SOUTHERN LOW FURTHER SOUTH. A LEE SIDE TROUGH MAY SET UP ALONG THE LEE OF THE ROCKIES AND MTNS OF EASTERN NEW MEXICO REGARDLESS OF REPRESENTATION AND POSITIONING OF THE PHASING SYSTEMS...WHICH WOULD AID IN RETURN SOUTHERLY MOISTURE FLOW INTO OUR REGION. HAVE OPTED TO REINTRODUCE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT GIVEN FORECAST SKEW- T PROFILES SHOWING INSTABILITY...ALBEIT ELEVATED...AROUND 500 TO 750 J/KG. UNCERTAINTIES IN THE EXTENDED FORECAST CONTINUE LATE SUNDAY THROUGH TUESDAY NIGHT. ANOTHER STRONG UPPER LOW WILL MOVE ACROSS THE GREAT BASIN OF THE WESTERN UNITED STATES...WITH THE ECMWF SHOWING A TRACK THAT WILL TAKE THIS SYSTEM FURTHER SOUTH THAN THE GFS OR THE DGEX. THE PROXIMITY OF THIS UPPER LOW IS KEY IN ORDER TO ASCERTAIN OUR PRECIPITATION CHANCES...BUT A DRY SLOT IS REPRESENTED IN ALL GUIDANCE ACROSS THE SOUTHWESTERN TWO-THIRDS OF THE CWA THROUGH TUESDAY NIGHT. WILL CONTINUE WITH PRIOR FORECAST OF SLIGHT CHANCE POPS IN THE NORTHERN AND NORTHEASTERN PANHANDLES WITH THE REST OF THE CWA REMAINING DRY. HIGH TEMPERATURES THROUGH THE FORECAST PERIOD WILL BE IN THE MID 70S TO LOWER 80S...WHICH IS ABOUT 5 TO 10 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. BIEDA PREV DISCUSSION... /ISSUED 1139 AM CDT WED APR 20 2016/ MESOSCALE UPDATE... ..SOME SEVERE WEATHER POSSIBLE TODAY IN MAINLY THE SOUTH CENTRAL AND SOUTHEAST TX PANHANDLE... * SYNOPTIC OVERVIEW: WE'LL SEE ONE LAST GASP SHRTWV TROUGH THIS AFTERNOON FROM THE NOW POSITIVELY TILTED UPR LOW THAT HAS CAUSED WEATHER EXCITEMENT AROUND THE AREA THE PAST 5 DAYS. WATER VAPOR ANALYSIS PLACES THE UPR LOW NEAR NORTH PLATTE, NE THIS MORNING WITH THE LOW EXPECTED TO LIFT TO NEAR OMAHA TONIGHT. THE NW FLOW SHRTWV WILL BEGIN TO IMPACT THE AREA EARLY THIS AFTERNOON, QUICKLY CROSSING THE CWA THIS EVENING. ASCENT FROM THE TROUGH AND ASSOC JET STREAK WILL BE ENOUGH TO SPAWN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON/EVENING. * MESOSCALE: SHEAR PROFILES WILL BE FAVORABLE FOR ORGANIZED CONVECTION THOUGH SOMEWHAT WEAK INSTABILITY (IE MLCAPE VALUES OF MAYBE 300-600 J/KG) SHOULD KEEP THIS FROM BEING A BARN BURNER OF A DAY. NAM MLCAPE PROGS OF 750-1000 J/KG THIS AFTERNOON JUST EAST OF KAMA SEEM TO BE OVERDONE AS THE NAM HAS OVER-ANALYZED THE AMOUNT OF LOW-LVL MOISTURE DOWNSTATE SO FAR THIS MORNING. DO THINK THAT THE HIGHER SIDE OF RAP/HRRR VALUES OF AROUND 500 J/KG MLCAPE COULD BE REALIZED THOUGH GIVEN THE RAPID REDUCTION OF LOW CLOUD COVER SEEN IN LATEST GOES SUPER RAPID SCAN VIS SAT OBSERVATIONS. * THREATS: THE CAPE DISTRIBUTION LOOKS TO MOST FAVOR ISOLATED DOWNBURST WINDS THIS AFTERNOON GIVEN A SOMEWHAT DEEP/DRY SUBCLOUD LAYER. WITH THE PROPENSITY FOR THE STRONGEST UPDRAFTS TO WANT TO ORGANIZE GIVEN THE FAVORABLE SHEAR PROFILE, SVR HAIL TO THE SIZE OF GOLF BALLS CANNOT BE RULED OUT IN STORMS THAT TAKE ON SUPERCELLULAR CHARACTERISTICS. THE TORNADO WINDOW LOOKS SMALL BOTH SPATIALLY AND TEMPORALLY BUT MAY BRIEFLY EXIST FOR AN HOUR EITHER SIDE OF SUNSET FOR A WEAK ISOLATED TORNADO SOMEWHERE IN THE SE PART OF THE TX PANHANDLE. THE RAPID NW TO SE STORM MOTIONS SHOULD PRECLUDE MUCH OF A FLOOD THREAT TODAY. * TIMING & LOCATION: THE BEST CHANCES FOR SEVERE WEATHER THIS AFTERNOON WILL BE IN THE SOUTH CENTRAL AND SOUTH TX PANHANDLE, THOUGH ISOLATED STRONG TO SEVERE WIND GUSTS COULD OCCUR AS FAR NORTH AS DUMAS OR BORGER. AMARILLO WILL BE ON THE WESTERN EDGE OF THE THREAT, BUT A STRONG OR SEVERE STORM CANNOT BE RULED OUT FOR THE CITY. TIMING-WISE, THE BEST WINDOW WILL PROBABLY BE FROM AROUND 5PM-10PM. SIMPSON/LORENZEN PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 45 73 46 78 52 / 50 0 0 0 0 BEAVER OK 44 74 44 80 54 / 20 0 0 0 0 BOISE CITY OK 38 71 43 78 52 / 20 0 0 5 0 BORGER TX 45 76 49 80 55 / 60 0 0 0 0 BOYS RANCH TX 43 75 45 80 54 / 40 0 0 0 5 CANYON TX 43 74 46 79 52 / 40 0 0 0 0 CLARENDON TX 47 74 48 78 53 / 70 5 0 0 0 DALHART TX 42 73 43 79 51 / 40 0 0 5 5 GUYMON OK 43 74 44 79 53 / 30 0 0 0 0 HEREFORD TX 44 74 46 79 51 / 30 0 0 0 0 LIPSCOMB TX 46 74 45 79 55 / 30 0 0 0 0 PAMPA TX 44 72 46 77 53 / 70 0 0 0 0 SHAMROCK TX 48 75 47 79 53 / 70 5 0 0 0 WELLINGTON TX 48 76 49 80 53 / 70 5 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/14
Hazardous weather outlook, Apr 20, 3:19 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 319 PM CDT WED APR 20 2016 OKZ001>003-TXZ001>020-211200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 319 PM CDT WED APR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH THIS EVENING. A FEW STORMS MAY BE STRONG TO SEVERE...WITH THE BEST CHANCES FOR SEVERE STORMS IN THE SOUTH CENTRAL AND SOUTHEAST TEXAS PANHANDLE. WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF GOLF BALLS WILL BE POSSIBLE IN THE STRONGEST STORMS. PATCHY FOG IS POSSIBLE IN THE SOUTHEAST TEXAS PANHANDLE THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SUNDAY MAINLY ACROSS THE WESTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON THROUGH TONIGHT ACROSS MAINLY THE SOUTHERN HALF OF THE TEXAS PANHANDLE. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR POSSIBLE ELEVATED FIRE WEATHER CONDITIONS ON SUNDAY ACROSS THE WESTERN PANHANDLES.
In the hours before
Local storm report, Apr 20, 6:37 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
637 PM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 5 WSW ALANREED 35.18N 100.82W
04/20/2016 E1.00 INCH GRAY TX STORM CHASER
STORM CHASER REPORTED QUARTER SIZE HAIL MIXED IN WITH
PENNY AND NICKEL SIZE HAIL COVERING INTERSTATE 40.
&&
EVENT NUMBER AMA1600207
LORENZENSpecial weather statement, Apr 20, 6:49 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 649 PM CDT WED APR 20 2016 TXZ011-016-210015- OLDHAM TX-DEAF SMITH TX- 649 PM CDT WED APR 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DEAF SMITH AND SOUTHERN OLDHAM COUNTIES UNTIL 715 PM CDT... AT 649 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF ADRIAN...OR 20 MILES WEST OF VEGA...MOVING SOUTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. HAIL MAY ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL. LOCATIONS IMPACTED INCLUDE... VEGA AND ADRIAN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3533 10296 3550 10282 3534 10233 3505 10260 TIME...MOT...LOC 2349Z 304DEG 31KT 3534 10277 BIEDA
Local storm report, Apr 20, 7:08 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
708 PM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 9 S MCLEAN 35.10N 100.60W
04/20/2016 M0.88 INCH DONLEY TX TRAINED SPOTTER
NICKEL SIZE HAIL COVERING THE GROUND UP TO 3 INCHES
DEEP.
&&
EVENT NUMBER AMA1600208
14Local storm report, Apr 20, 7:11 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
711 PM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 5 NNE ADRIAN 35.35N 102.65W
04/20/2016 E1.25 INCH OLDHAM TX STORM CHASER
1.25 INCH HAIL REPORTED IN ADDITION TO ACCUMULATING
HAIL.
&&
EVENT NUMBER AMA1600209
LORENZENSpecial weather statement, Apr 20, 7:14 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 714 PM CDT WED APR 20 2016 TXZ012-013-210100- POTTER TX-CARSON TX- 714 PM CDT WED APR 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARSON AND EAST CENTRAL POTTER COUNTIES UNTIL 800 PM CDT... AT 713 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF PANHANDLE...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PANHANDLE AND WHITE DEER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3535 10171 3544 10171 3548 10109 3527 10109 TIME...MOT...LOC 0013Z 270DEG 38KT 3539 10151 BIEDA
Local storm report, Apr 20, 7:35 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
735 PM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 8 NE BUSHLAND 35.26N 101.96W
04/20/2016 E0.75 INCH POTTER TX PUBLIC
PENNY SIZE HAIL REPORTED NEAR BISHOP HILLS.
&&
EVENT NUMBER AMA1600210
LORENZENThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:09 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 51 min |
| Apr 20, 7:14 PM CDT | Special Weather Statement | AMA | Carson | 46 min |
| Apr 20, 7:16 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 17 min |
| Apr 20, 7:49 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Deaf Smith, Randall | 16 min |
| Apr 20, 7:52 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 23 min |
| Apr 20, 8:20 PM CDT | Special Weather Statement | AMA | Donley | 40 min |
| Apr 20, 8:40 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 50 min |
| Apr 20, 8:41 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 7 min |
| Apr 20, 9:12 PM CDT | Special Weather Statement | AMA | Wheeler | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.